MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS 14X115MM CYL DIST; PROTHESIS, HIPS

ZIMMER BIOMET, INC. ARCOS 14X115MM CYL DIST; PROTHESIS, HIPS
Model Number N/A
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had a left total hip arthroplasty with uncemented competitor implants on an unknown date.In an unknown timeframe postop, the patient fell and experienced a periprosthetic fracture with loosening of the femoral component.The patient underwent revision of the femoral components with implantation of zb components and retention of the initial cup and liner.The fracture was stabilized with fiber tape and cerclage wires, and the procedure was completed without complications.Subsequently, the patient returned for a second revision two years post implantation due to loosening and subsidence of the femoral stem.During the revision, the stem and head were replaced, and the initial cup and liner were retained.
 
Additional Manufacturer Narrative
(b)(4).D10: 11-301111 arcos brch sz a hi 60mm 174250.G2: foreign: australia.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2024-00657.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: g3, g6, h2, h3, h4, h6.Proposed component code: mechanical (g04): stem.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Review of complaint history found no additional related issues for these items and the reported part and lot combinations.Medical records were not provided for this revision; however, the per was reviewed by a health care professional.Review of the available records identified the following: the patient had a left tha with uncemented competitor implants on an unknown date.The patient underwent a revision due to periprosthetic fracture and loosening, zb product was placed with competitor product.Another revision was performed for loosening and stem subsidence.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: left total hip arthroplasty with likely loosening of the femoral stem and possible osteolysis of the greater trochanter as well as subsidence.It was identified that zimmer biomet devices were implanted with competitor devices.Zimmer biomet has not confirmed the compatibility for these combinations of devices.It is unknown if these off-label usages may have caused or contributed to the reported events.A definitive root cause cannot be identified.This complaint cannot be confirmed, as the mmi report does not definitively confirm loosening or subsidence.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
ARCOS 14X115MM CYL DIST
Common Device Name
PROTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18847361
Report Number0001825034-2024-00656
Device Sequence Number20787047
Product Code KWA
UDI-Device Identifier00880304473904
UDI-Public(01)00880304473904(17)300106(10)691570
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number11-301414
Device Lot Number691570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer05/24/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale